MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ILS 21MM CURVED; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ILS 21MM CURVED; STAPLE, IMPLANTABLE
Catalog Number CDHXX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Abscess (1690)
Date of Event 11/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) date sent: 3/12/2025 d4: batch # unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.This report is related to a journal article, therefore no product will be returned for analysis and the batch history records cannot be reviewed as the lot/batch number has not been provided.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: does the author/surgeon believe that the ethicon device caused or contributed to the patient complications mentioned in the article? if yes, please explain.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported via journal article: title: exfoliate cancer cell analysis in rectal cancer surgery: comparison of laparoscopic and transanal total mesorectal excision, a pilot study authors: kiho you, jung-ah hwang, dae kyung sohn, dong woon lee, sung sil park, kyung su han, chang won hong, bun kim, byung chang kim, sung chan park, jae hwan oh citation: ann coloproctol; https://doi.Org/ 10.3393/ac.2023.004 79.0068.The aim of this study was to analyze samples obtained through lavage to compare laparoscopic total mesorectal excision (laptme) and transanal tme (tatme).Between june 2020 and january 2021, a total of 20 patients who were diagnosed with adenocarcinoma of rectal cancer were included in the study.Among these, 13 patients (5 were males; mean age was 59.0 (54.0-64.0) years) underwent laptme and 7 patients (5 were males; mean age was 63.0 (53.5-67.0) years) underwent tatme.Upon tme and distal resection completion, proximal resection was performed using an extracorporeal method, followed by colorectal or coloanal anastomosis.Colorectal anastomosis was performed using a circular stapler (25-29 mm; cdh, ethicon).All patients were followed up for an average of 32.5 months (range, 24.8-37.5 months).Reported complications include anastomotic leak (n=1; patient 5) and presacral abscess due to delayed anastomotic leakage (n=1; patient 10).In conclusion, cea and ck20 levels were high only in tatme and were related to tumor factors or intraoperative events.However, whether the detection amount is clinically related to local recurrence remains unclear.

Brand Name
ILS 21MM CURVED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21582545
Report Number3005075853-2025-01924
Device Sequence Number9456536
Product Code GDW
UDI-Device Identifier10705036003441
UDI-Public10705036003441
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCDHXX
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown